Topics:

Hyperpigmentation From Bleomycin Injections for Warts

Hyperpigmentation From Bleomycin Injections for Warts

This 18-year-old woman had recalcitrant warts on her hands. She had been treated with intralesional injections of bleomycin. The warts resolved, but she was unhappy with the cosmetic outcome.

Key point: The persistent pigmentation corresponds to the areas of bleomycin injection. At the time she was treated, she was also taking an antimalarial drug as prophylaxis. Both bleomycin and antimalarial drugs can cause cutaneous hyperpigmentation.

Treatment: The areas were initially treated, successfully, with IPL laser. However, the pigmentation then recurred. Other laser therapies are being considered.

Note: Although off-label use of intralesional bleomycin is quite effective for cutaneous warts, this modality is fraught with potential injection site complications. These include pain (both acute and delayed), scarring or dyschromia, and cutaneous necrosis.

 
Loading comments...
Please Wait 20 seconds or click here to close